MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK HEMOLOK TAKEAPART ML 5MM ENDO APPLIER; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL WECK HEMOLOK TAKEAPART ML 5MM ENDO APPLIER; APPLIER, SURGICAL, CLIP
Catalog Number 544965T
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the tip of the applier got torn off when ligating a clip and the broken pieces fell in the abdominal cavity during a ralp.The user withdrew all the visible fragments from the abdominal cavity, replaced the applier with a new one and completed the surgery.No injury to the patient was reported".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
Qn#(b)(4).The sample was returned to the manufacturer for evaluation.The manufacturer reported: "during visual examination, we found the following: broken pin and pull rod in jaw area.Bent pull rod in handle area.Upon review of the device history records for the affected lor number, we can confirm that both the correct material and correct components have been used and that the instrument meets the product specifications.All process steps were found to have been properly documented.100% functional test at final inspection found good.The breakage of the pin and the pull rod and the bending of the pull rod were caused by great force with the handle.Incorrect handling of the instrument with too much force.At k and w, no further measures will be initiated; this complaint is being rejected by us." teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
WECK HEMOLOK TAKEAPART ML 5MM ENDO APPLIER
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20543918
Report Number3011137372-2024-00169
Device Sequence Number20790477
Product Code GDO
UDI-Device Identifier24026704697841
UDI-Public(01)24026704697841(11)230503(17)001212(10)P32243495(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number544965T
Device Lot NumberP32243495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown